This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
H. W., a white man, aged 23, presented himself at the dispensary, April 8, 1932, for treatment of a skin eruption. He reported the presence of an itching, burning eruption of the hands of twelve hours' duration. He stated that he had not recently exposed his hands to any unusual irritant substance and that such a condition had never occurred before. His dentist had extracted a tooth for him the morning before; that evening he had taken two tablets of a proprietary nature (Anacin) containing acetophenetidin, acetylsalicylic acid, caffeine and quinine sulfate, which had been given him by the dentist to relieve any pain he might have following the extraction.
The patient was well developed and in apparently robust health, except that he held his hands out in front of him with the fingers spread, as though to lessen the discomfort. On the palms of both hands were found several
Settle RO. DERMATITIS MEDICAMENTOSA DUE TO QUININE. JAMA. 1936;106(21):1801–1802. doi:10.1001/jama.1936.92770210002009a
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: